MAUDE Adverse Event Report: SYNTHES GMBH DEPTH GAUGE FOR 1.3MM AND 1.5MM SCREWS

SYNTHES GMBH DEPTH GAUGE FOR 1.3MM AND 1.5MM SCREWS
Catalog Number 319.004
Medical Device Problem Codes Break (1069); Incorrect Measurement (1383)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/10/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that on (b)(6) 2023, a screw driver handle would not not connect to the drive shafts.Another handle was used instead.A screw was put in that was too long.It was noticed that the depth gauge was measuring inaccurate, and ultimately the tip of the depth gauge had been broken off at some point likely not during this surgery but uncertain.The surgeons used a different depth gauge to complete the surgery.There was no adverse events occurred.During this surgery, the surgeon placed cement and an ex fix and will bring back to patient to remove the ex fix and perform an orif of a thumb in the future.There was 5 min surgical delay.Procedure was completed successfully.There was no patient consequences.This report is for one (1)depth gauge for 1.3mm and 1.5mm screws.This is report 2 of 2 for complaint (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H10 additional narrative: d9: complainant part is not expected to be returned for manufacturer review/investigation.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H6: product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Due to the age of more than 10 years of the complained device a wear or use related root cause is the most likely reason of the complained malfunction.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
DEPTH GAUGE FOR 1.3MM AND 1.5MM SCREWS
Common Device Name
DEPTH GAUGE
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
MONUMENT
1101 synthes avenue
monument CO 80132
Manufacturer Contact
kate karberg
1302 wright lane east
west chester, PA 19380
3035526892
MDR Report Key17613218
Report Number8030965-2023-10717
Device Sequence Number12449170
Product Code HTJ
UDI-Device Identifier10886982189936
UDI-Public(01)10886982189936
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number319.004
Device Lot NumberA4HJ660
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 08/10/2023
Supplement Date Received by Manufacturer10/05/2023
Initial Report FDA Received Date08/24/2023
Supplement Report FDA Received Date10/05/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
HANDLE WITH MINI QUICK COUPLING; UNK - BIOMATERIAL - CEMENT: TRAUMA; UNK - EX-FIX OTHER; UNK - SCREWDRIVERS: SHAFTS: TRAUMA; UNK - SCREWS: CORTEX
Patient Age22 YR
Patient SexMale
Patient Weight54 KG